Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 225, NWS Mobile, AL

August 15, 2006Stone County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Aug 15, 2006, 6:42 PM CDT for Stone County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 15, 2006, 6:42 PM CDT (23:42 UTC)
Expired
Aug 15, 2006, 7:15 PM CDT
In force
33 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

County Stone County, MS

The radar

The Mobile radar (KMOB), 85 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 3:25 PM CDT, 3 hours 17 minutes earlier.

Area forecast discussion, Aug 15, 3:25 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
325 PM CDT TUE AUG 15 2006

.SHORT TERM...(TONIGHT AND WEDNESDAY). A WEAK FRONT STRETCHING FROM
EAST TO WEST ACROSS CENTRAL PARTS OF AL AND MS WILL DRIFT SLOWLY
SOUTH AND BECOME DIFFUSE NORTH OF THE CWFA THROUGH TUESDAY. SOUTH
OF THE FRONT DEEP LAYERED MOISTURE COMBINED WITH CAPES RANGING FROM
2000 TO 3000 J/KG AND MARGINAL LAPSE RATES WILL HELP GIVE WAY TO
MORE SCATTERED THUNDERSTORMS THIS EVENING AND WEDNESDAY...WITH
BETTER COVERAGE AND A FEW STRONGER STORMS MOSTLY OVER INLAND
SECTIONS OF AL AND MS DURING THE AFTERNOON AND EARLY EVENING HOURS.
WITH PWS STILL AROUND 2 INCHES AND MOVEMENT GENERALLY TO THE SOUTH
AT 5 TO 10 MPH SOME MINOR FLOODING WITH SOME OF THE STRONGER STORMS
WILL BE POSSIBLE. ISOLATED CASES OF DAMAGING WINDS AND LARGE HAIL
CANT BE RULED OUT...AGAIN MOSTLY DURING THE LATE AFTERNOON AND
EARLY EVENING HOURS. FOR TEMPS WILL CONTINUE TO STAY CLOSE WITH THE
CURRENT MAV GUIDANCE THROUGH WEDNESDAY NIGHT. /32

&&

.LONG TERM...(THURSDAY THROUGH TUESDAY). INCREASED LOW TO MID LEVEL
MOISTURE GENERALLY FROM THE EAST AND SOUTH WILL HELP AID IN THE
DEVELOPMENT OF MORE SCATTERED THUNDERSTORMS FOR MUCH OF THE CWFA
THROUGH EARLY NEXT WEEK. AS NORMAL FOR THIS TIME OF THE YEAR THE
BEST CHANCE FOR THUNDERSTORMS NEAR THE COAST AND OFFSHORE WILL BE
DURING THE LATE NIGHT AND EARLY MORNING HOURS TRANSITIONING INLAND
DURING THE AFTERNOON AND EARLY EVENING HOURS. HEAVIER RAINFALL
AMOUNTS WITH THE POSSIBILITY OF STRONG DOWNBURST WINDS AND LARGE
HAIL WILL MOSTLY OCCUR DURING THE AFTERNOON OR EARLY EVENING HOURS
MAINLY DUE TO MAX HEATING. OTHERWISE...LITTLE CHANGE ON A LARGER OR
SYNOPTIC SCALE IS EXPECTED AT THIS TIME. AS FOR TEMPS WILL CONTINUE
TO USE CURRENT 00Z MEX GUIDANCE FOR NOW. /32

&&

.MARINE...CURRENT SFC MAP INDICATES A WEAK INVERTED TROF OVER THE
EASTERN GULF...AND MODELS INDICATE ANOTHER INVERTED TROF TO MOVE
WEST ACROSS THE GULF BY THURSDAY. EACH OF THESE FEATURES WILL RESULT
IN A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE GULF
WATERS THROUGH MOST OF THIS WEEK. OTHERWISE...GENERALLY EXPECT A
HIGH PRESSURE RIDGE TO CONTINUE OVER THE MARINE AREA INTO THE EARLY
PART OF NEXT WEEK. EXPECT LITTLE CHANGE IN WINDS AND SEAS THROUGH
THE PERIOD...BUT BOTH WILL CONTINUE TO BE LOCALLY HIGHER IN AND NEAR
THUNDERSTORMS. /12

&&

.FIRE WEATHER...NO CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      77  92  75  93 /  30  40  30  40
PENSACOLA   77  88  76  89 /  40  50  30  40
DESTIN      77  88  77  89 /  40  50  30  50
EVERGREEN   73  92  72  93 /  40  40  30  30
WAYNESBORO  74  96  73  94 /  40  40  20  30
CAMDEN      74  97  73  94 /  40  40  30  30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 15, 6:00 AM CDT, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT TUE AUG 15 2006

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-161100-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
600 AM CDT TUE AUG 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO LOCALLY NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP
ACROSS THE REGION DURING THE LATE MORNING AND THROUGH THE AFTERNOON
HOURS TODAY. WHILE NO WIDESPREAD SEVERE WEATHER IS EXPECTED
TODAY...SOME ISOLATED SEVERE STORMS COULD OCCUR...AND MANY OF THE
STORMS COULD BE STRONG... PRODUCING FREQUENT AND DANGEROUS LIGHTNING
STRIKES...GUSTY WINDS AROUND 45 TO 50 MPH...AND HEAVY RAINS TOTALING
2 TO 3 INCHES PER HOUR.  THE HEAVY RAINS FROM THESE STORMS COULD
PRODUCED LOCALIZED FLOODING OF SMALL STREAMS AND POOR DRAINAGE
AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY MAINLY DURING THE
AFTERNOON AND EARLY EVENING.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL FOR
SEVERE WEATHER OPERATIONS IS NOT EXPECTED TO BE REQUIRED THROUGH
TONIGHT.

In the hours before

Special weather statement, Aug 15, 6:00 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
600 PM CDT TUE AUG 15 2006

ALZ051-053>058-152345-
CONECUH-MONROE-BUTLER-CLARKE-CRENSHAW-WILCOX-CHOCTAW-
INCLUDING THE CITIES OF...BUTLER...CAMDEN...GROVE HILL AND LUVERNE...
600 PM CDT TUE AUG 15 2006

... A LINE OF STRONG THUNDERSTORMS ARE BEING DETECTED OVER
CONECUH...MONROE...BUTLER...CLARKE...CRENSHAW...WILCOX AND CHOCTAW
COUNTIES...

AT 552 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM LUVERNE TO BUTLER...AND MOVING SOUTH AT 25 MPH.
STRONG OUTFLOW WINDS AHEAD OF OF THE MAIN CLUSTER OF THUNDERSTORMS
ARE RACING SOUTH AT 40 MPH ACROSS THE AREA.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
VREDENBURGH...THOMASVILLE...WOODS BLUFF...TURKESTAN...BRANTLEY...
WIMBLY...WOMACK HILL AND TOXEY THROUGH 645 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 40 TO 50 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 8:42 AM CDTMarine Weather StatementMOB2 hr
Aug 14, 7:17 PM CDTSevere Thunderstorm WarningMOBBaldwin43 min
Aug 15, 6:57 PM CDTSevere Thunderstorm WarningMOBWashington48 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.